By Diane Farsetta on August 12, 2009

"Faced with declining sales for Gardasil, the controversial -- and so far only -- vaccine for prevention of human papillomavirus, Merck & Co. is planning to boost the drug's visibility during the key back-to-school shopping period beginning this month," reports Advertising Age. "Merck is participating in vaccination-day events with physicians' offices, clinics and nursing groups by offering supportive resources such as posters, mailers, consumer material and pocket cards that coincide with the time when kids and young adults typically get physicals before school starts in September." U.S. and worldwide sales of Gardasil have declined significantly since last year. On a recent "earnings conference call," Merck's executive vice-president of global human health, Ken Frazier, blamed the decrease on "saturation" of the "prime target of girls ages 13 to 18." So Merck is "firmly committed to achieving greater vaccination rates in the 19-to-26 age group," said Frazier, even though the vaccine must be administered before the onset of sexual activity to provide optimal protection. Merck has also asked the U.S. Food and Drug Administration to approve Gardasil for "use in boys and men ages 9 to 26 to prevent external genital lesions ... and for use in women ages 27 to 45." Merck's heavy lobbying of states to require Gardasil vaccinations -- including through the group Women in Government -- has been widely criticized.

Comments

My daughter, Victoria, has been ill since February 2008. She had her first Gardasil vaccination in November 2007. Her second vaccination was in the beginning of February 2008. Immediately after her second vaccination, Victoria experienced severe diarrhea, vomiting and was nauseous for about eight weeks. She had blood work done many times and the pediatrician thought she had a virus. On March 31, 2008, she had her first seizure. My daughter has treated with many neurologists, all of whom have not related her seizures to Gardasil. Meanwhile, there are quite a few hundred people that I have found over the internet through my numerous postings and through Erin Brockovich, and their daughters are all experiencing the same symptoms, which occurred after the Gardasil vaccination. We have actually formed a group and share our daughters' stories, symptoms and information. My daughter has had CT scans, MRI's, MRA's, EEG's, blood work and was hospitalized at an epilepsy center in the video EEG monitoring unit for two separate weeks in May 2008 and September 2008. A follow-up MRI was performed and a spinal tap was recently attempted, but was unsuccessful. Victoria later underwent a lumbar puncture with fluoroscopy. She was put on many different seizure medications. She was later taken off all medications. Her SED rate has always been high and she does have protein in her urine, but doctors do not seem concerned. I was told that her red blood are small, but this apparently is not concerning either. She is also slightly anemic.
My daughter has been seen by several neurologists, a psychiatrist, psychologist, several neuropsychologists, an immunologist, several infectious disease doctors, and also treated a at Wellness Center for a period of time. She is now treating with an internist who is treating her with various homeopathic remedies, which include detoxification drops and many antioxidants. He has diagnosed my daughter with toxic encephalopathy secondary to the Gardasil vaccine.
My daughter currently experiences the following symptoms: non-epileptic seizures, migraines, fainting, various tremors, twitches and numbness, intermittent leg paralysis and facial paralysis, tingling, staring or blank episodes, eye pain, joint pain, neck pain, back pain, memory loss, confusion, brain fog, regression, mood swings, hair loss and chronic fatigue. She continues to have bouts of nausea and diarrhea. She has not been in school since April 2008. My daughter can never be left home alone. She can't go to school, go out with her friends or work or has little "normalcy" in her life. She has very few good days and always says she doesn't feel good.
A neurologist informed ME that he does believe that my daughter’s symptoms were brought on by the vaccine, just not in a way that he could test or prove.

Each night, I check on my daughter many times in the middle of the night to make sure she is still breathing (like we ALL did when they were babies). I often cry and wonder if Victoria will be next one to die from adverse reactions to Gardasil.

Any thoughts are most appreciated.
Please feel free to forward this information.
Thank you for your time and attention.
Jodi Speakman
(267) 939-0591
Jodispeaks@aol.com

P.S. Victoria is one of five girls mentioned on the NVIC website. Victoria’s story appeared on the front page of the Philadelphia Weekly Newspaper in June 2009 and also mentioned on the front page of the Philadelphia Inquirer in August 2009. A Fox news story recently aired as well.

ALSO, PLEASE NOTE THAT GARDASIL WAS HALTED IN INDIA and SPAIN.

Please visit our website, where I am the “guardian angel” for Pennsylvania. www.truthaboutgardasil.org

http://www.thepetitionsite.com/14/investigate-gardasil-vaccine-risks-now

http://www.nvic.org/Vaccines-and-Diseases/hpv.aspx

http://www.facebook.com/home.php?#/posted.php?id=547704835&share_id=76759221290#s76759221290